Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Took pill loestrin after period started. But stopped due to IBS. Have heavy bleeding and clots. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
I started my period last fri. Nov 17th and then on Sunday I started taking the pill Loestrin 24. I stopped taking the pill after two days because I have ibs and it bothered my stomach. Today I started to have some cramping and some heavy bleeding with some clots. Is that normal. I have never taken Loestrin 24 before. Thanks
Posted Sat, 21 Apr 2012 in Pregnancy
Answered by Dr. Chetna Jain 5 hours later
Thanks for posting your query!
At this stage, it is normal to have bleeding on withdrawal of hormonal pills. Loestrin 24 contains two hormones (norethindrone and ethinylestradiol) and thus bleeding can be expected within 72 hours of withdrawal of the drug. Additionally, this bleeding could also be heavier than usual.
I would also suggest that you observe the amount of bleeding and see a gynaecologist if it gets excessive and troublesome.
We generally advise patients with IBS to avoid excessive medication.

I hope I have answered your query.
Please accept my answer if you have no further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor